question-icon

What Causes Severe Vomiting And Diarrhea In Children?

default
Posted on Sat, 27 Jun 2015
Question: hello doctor my daughter is 6 yrs old before 2 days back she was having 4 time vomiting and loose motions I. I went to a pediatrician, he has given ondum 2ml injection and given sy Zincolife,syp Graniforce , Hifen 100, Metrodif-mps suspension and colicure suspension. vomiting has stopped but loose motions is continue so I hv given half tab of nor metrogyl to my daughter.so pl suggest me this prescription is right? and I hv given nor metrogyl half tab any side effect of this?
doctor
Answered by Dr. Pradeep Kumar Jain (42 minutes later)
Brief Answer:
Prescription is right,Half tablet of nor metrogyl will not cause any harm

Detailed Answer:
Hello

Thanks for the query

Most of the time the vomiting and loose motion in this age is due to viral infection or food poisoning.
The main aim is to prevent dehydration by giving plenty of fluids.In case of vomiting the oral acceptance of fluid decreases and there is high chance of getting dehydrated.So here inj Ondem is justified(as due to vomiting the oral syrup would not be effective).
Once the vomiting subsides the child should be shifted to oral antiemetic(vomiting decreasing agent) like graniforce(granisetron),so this is also right.
Colicure contains drotaverine and helps in relieving pain by decreasing the intestinal spasm.
Hifen 100 contains cefixime an antibiotic which has a very good coverage for bacteria causing intestinal infection.
Metrodif MPS again contains tinidazole and diloxanide furoate for amebiasis.(Although it should be given once the presence of amoeba is confirmed in stool but some practitioner give it emperically).I personally don't recommend this but as you have started I would suggest you to continue it as advised.

Zincolife contains zinc which helps in early recovery from loose stool by normalisation of intestinal epithelium.
So my opinion is that prescription is right.

There is already a good antibiotic in the prescription.So no need to give nor metrogyl(norfloxacin and metronidazole).
Half tablet of nor metrogyl will not cause any harm so I won't get overly worried for this.
Once there is loose stool it continues for 6-7 days till the intestinal epithelial absorptive power is regained.So I would suggest you to give plenty of fluids(ORS) to prevent dehydration.Continue feeding.Give easily digestible items.Avoid milk,fruit juice,cold drink as this may precipitate loose stool.

Be watchful for any decrease in oral acceptance,lethargy or decrease urinary output.If you notice any of these consult your pediatrician.
I hope this helps.
I shall be glad to answer if you have any more query.
Regards

Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Pradeep Kumar Jain (50 minutes later)
Thank you very much doctor for your detailed answer I am very much satisfied. My daughter is already taking ORS fluids 3 times in a day but I hv seen less urination, so please suggest regarding this.

Thanks & Regard
XXXX


doctor
Answered by Dr. Pradeep Kumar Jain (5 minutes later)
Brief Answer:
Passing urine three to four times a day is adequate

Detailed Answer:
Thanks for the follow up

Some decrease in urination is common during loose stool.I won't get overly worried if she is passing three to four times day.
Give her ORS more frequently.If possible 100-200 ml of ORS each time after loose stool.

Wish her speedy recovery.
Regards
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Pradeep Kumar Jain (31 minutes later)
thanks doctor for your support.
doctor
Answered by Dr. Pradeep Kumar Jain (24 minutes later)
Brief Answer:
My pleasure

Detailed Answer:
Its my pleasure mam,that you give value to my opinion.If you are satisfied please close the discussion with positive review.
Regards
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Pradeep Kumar Jain

Pediatrician, Cardiology

Practicing since :2006

Answered : 2070 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Severe Vomiting And Diarrhea In Children?

Brief Answer: Prescription is right,Half tablet of nor metrogyl will not cause any harm Detailed Answer: Hello Thanks for the query Most of the time the vomiting and loose motion in this age is due to viral infection or food poisoning. The main aim is to prevent dehydration by giving plenty of fluids.In case of vomiting the oral acceptance of fluid decreases and there is high chance of getting dehydrated.So here inj Ondem is justified(as due to vomiting the oral syrup would not be effective). Once the vomiting subsides the child should be shifted to oral antiemetic(vomiting decreasing agent) like graniforce(granisetron),so this is also right. Colicure contains drotaverine and helps in relieving pain by decreasing the intestinal spasm. Hifen 100 contains cefixime an antibiotic which has a very good coverage for bacteria causing intestinal infection. Metrodif MPS again contains tinidazole and diloxanide furoate for amebiasis.(Although it should be given once the presence of amoeba is confirmed in stool but some practitioner give it emperically).I personally don't recommend this but as you have started I would suggest you to continue it as advised. Zincolife contains zinc which helps in early recovery from loose stool by normalisation of intestinal epithelium. So my opinion is that prescription is right. There is already a good antibiotic in the prescription.So no need to give nor metrogyl(norfloxacin and metronidazole). Half tablet of nor metrogyl will not cause any harm so I won't get overly worried for this. Once there is loose stool it continues for 6-7 days till the intestinal epithelial absorptive power is regained.So I would suggest you to give plenty of fluids(ORS) to prevent dehydration.Continue feeding.Give easily digestible items.Avoid milk,fruit juice,cold drink as this may precipitate loose stool. Be watchful for any decrease in oral acceptance,lethargy or decrease urinary output.If you notice any of these consult your pediatrician. I hope this helps. I shall be glad to answer if you have any more query. Regards